Pain in odd places

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined May 2008
Total Posts : 156
   Posted 9/26/2008 5:14 PM (GMT -6)   
I had been having breathing problems and was given prednisone, at first 20mg 3x aday, then 2x a day, then once a day.  I actually had a littlle more energy then usual but now feel like I'm on a spiral down hill.  I feel very week, tired and I hurt all over.  I have ganglion cysts on my arms and leg and they hurt, my skin hurts, my lymph nodes hurt in my neck and arm pits.  knowif this is cuz of going off the med or somethin else.  Have any of you ever experienced pain in places like this.  Even old scars hurt.  I feel like if I told a dr this they'd think I was crazy.  My pulmonary specialist says he believes my breathing problems is weight related,(I'm not going back to him) and I was put on the prednisone by an er dr not him so he told me to just finish it up, that he didn't feel I actually needed it.  If I don't need it then I don't understand why I hardly had to use my inhalor the whole time I was on it till I went down to once a day.  Any advice?

Veteran Member

Date Joined Jul 2005
Total Posts : 5403
   Posted 9/26/2008 8:12 PM (GMT -6)   
I can't say for sure, but all of your pain and discomfort could be from you tapering to lower doses of prednisone. For me, if I try to taper too fast or go to too low of a dose, I feel like I've been hit by a bus and the flu bug. Even if you're worried about what your doc might think, it's important for him/her to know how much the prednisone helped you and how bad you are feeling now that you have tapered to a lower dose.
Diagnosis:  UCTD (lupus) 2006; Raynauds 2006; Sjogren's 2006; lupus symptoms began 2003; UC 2008; CFS 1991; Mono 1985
Meds:  Plaquenil 400mg; Prednisone 5-10mg; Tramadol 100mg 3-4x daily; Doxepin 25-50mg; Prevacid; Evoxac; Steriod Cream and Mouth Rinse for tongue and mouth ulcers; Hydrocodone 5/500 prn for severe pain; Artificial tears



Please allow HealingWell to continue helping others by donating:


Co-Moderator: Lupus and CFS Forums

Veteran Member

Date Joined Feb 2003
Total Posts : 5514
   Posted 9/26/2008 10:00 PM (GMT -6)   
I agree with hippi.  If you're feeling better on the higher doses of prednisone, don't taper down on it.  Stay at the dose that is treating your symptoms and giving you relief.  I had to stay on 60mg of prednisone for 8 months when I was first diagnosed!  You have to do what you have to do.  The up and down dosing with the prednisone will only make it harder for your body to rebound and get better.  Stay on the dose that is helping you.  That's my best advice for ya.
I can do anything through Jesus Christ who strengthens me. I have learned in whatever state I am in,to be content. Phillipians 4:11-13

34 years old. Diagnosed with lupus in 2000. Fibromyalgia, anti-phospholipid syndrome(APS)(stroke),Sjogren's, Raynaud's, seizure disorder-(miraclulously disappeared!), Libman Sach's Endocarditis, vasculitis, sacroiliitis, arthritis (neck) . Prednisone, Imuran, Coumadin, Clobazam, Amitriptyline, didrocal, Cozaar, Tramacet, calcium, Cykolokapron, multi-vitamin, vitamin D, Magnesium, vitamin B6, Acidophilus

Regular Member

Date Joined Mar 2008
Total Posts : 110
   Posted 9/26/2008 10:01 PM (GMT -6)   


I agree with hippimom, it sounds like side effects from tapering down the prednisone. I went through it myself, as have many others here. You also need to let your doctor know how much the pred. helped you.


dix: lupus sle Jan. '99, hypo-thyroid Mar. '06
rx: pred. 5mg/day, plaquenil 200mg/day, levothyroxine .112mg/day, premarin .45mg/day, methotrexate 7.5mg/week, folic acid 1mg/day
Also a wife and mother of three.

Regular Member

Date Joined May 2008
Total Posts : 156
   Posted 9/29/2008 8:26 AM (GMT -6)   
I don't know who to tell.  The er drs have been the ones that have given me the prednisone not my rhumy.  I haven't been dx yet by her and I don't see her to get the results of my tests till Oct 10.  I was put on it for breathing problems.  I know that since I've only been on one a day I am using my inhalor alot more. 
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, October 26, 2016 12:12 PM (GMT -6)
There are a total of 2,712,380 posts in 299,089 threads.
View Active Threads

Who's Online
This forum has 153668 registered members. Please welcome our newest member, xiguai201.
351 Guest(s), 14 Registered Member(s) are currently online.  Details
Celeste15, PeteZa, JaSanne, curlytoot, orchid_rain, Girlie, VLou*, pmm73, giberson, rockyfords, InTheShop, LMusings, Tim Tam, iPoop

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer